Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Extensive rashes, red blotches irritating and discomforting. Taking codeine phosphate for osteoporosis pain. Have pulmonary fibrosis and hernia

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5174 Questions
Extensive rashes over the body which started Friday night. Red blotches. Very very irritating and discomforting. Ears, eyes, everywhere. Have been taking codeine phosphate for pain arising from osteoporosis, begun changing to 2 x30gr and 1x15gr for about 6 weeks. Have 8 daily paracetamol for a long time. Also suffer from pulmonary fibrosis, hiatus hernia and sjogren`s syndrome. Painful.
Posted Sat, 28 Sep 2013 in Skin Hair and Nails
Answered by Dr. Chobufo Ditah 2 hours later
Brief Answer:
Allergic reaction!

Detailed Answer:
Hi and thanks for this query.

I am sorry to hear about these extensive and very itchy rash recently and your pains.

From the information you have provided, this sounds suggestive of an allergic reaction. The question now is to identify what the possible cause of these symptoms is.

A review of your medications does not really raises any suspicion of one of them as a possible cause. And more so, you have been taking this drug for weeks and have never reported these symptoms before.

I will advice that you look back into the day of Friday and see if there is anything new you were exposed to or that you used. This will help with identifying the culprit.

Treatment is centered around antihistamines. Try taking benadryl and you will get your symptoms controlled and they will resolve in the coming days. However, do not forget to try and identify what the possible cause could have been so as to prevent future recurrences.

I hope this addresses your query fully. Please, feel free to ask follow up questions for clarification. Thanks.
Dr. Ditah, MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor